A 40-year-old female asked:
Have mild hives after ibupro&aspirin. does this mean i'm sensitive as opposed to a true alrgy? must i avoid things like pepto? reaction is so minor.
2 doctor answers • 4 doctors weighed in
Allergy and Immunology 30 years experience
NSAID allergy: I would not dismiss hives as minor, they can lead to an anaphylactic reaction if the reaction progresses. If you already have hives to 2 nsaids i would avoid all nsaids, including anything that has minor amounts of them, please be careful and inform your doctors of your allergy too.
5.1k viewsAnswered >2 years ago
Aspirin Allegy: Since you develop hives (urticaria) after taking both Aspirin and ibuprophen, which are nsaids, it certainly sounds like you have a true allergy (also known as hypersensitivity) to this class of drugs. I would avoid taking any meds containing Aspirin (salicylates) and other nsaids. This include pepto-bismol. Avoiding these products is the best defense against a more serious allergic reaction.
5.1k viewsReviewed >2 years ago
Last updated Nov 27, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.